Processing math: 100%
Skip main navigation

Cookies Notification

We use cookies on this site to enhance your user experience. By continuing to browse the site, you consent to the use of our cookies. Learn More
×

SEARCH GUIDE  Download Search Tip PDF File

  • articleNo Access

    Uniform degeneration of hyperbolic surfaces with boundary along harmonic map rays

    In this paper, we study the degeneration of hyperbolic surfaces along a ray given by the harmonic map parametrization of Teichmüller space. The direction of the ray is determined by a holomorphic quadratic differential on a punctured Riemann surface, which has poles of order 2 at each puncture. We show that the rescaled distance functions of the universal covers of hyperbolic surfaces uniformly converge, on a certain non-compact region containing a fundamental domain, to the intersection number with the vertical measured foliation given by the holomorphic quadratic differential determining the direction of the ray.

    This implies that hyperbolic surfaces along the ray converge to the dual -tree of the vertical measured foliation in the sense of Gromov–Hausdorff. As an application, we determine the limit of the hyperbolic surfaces in the Thurston boundary.

  • articleNo Access

    A SURVEY ON COSYMPLECTIC GEOMETRY

    We give an up-to-date overview of geometric and topological properties of cosymplectic and coKähler manifolds. We also mention some of their applications to time-dependent mechanics.

  • articleNo Access

    KÄHLER MANIFOLDS AND FUNDAMENTAL GROUPS OF NEGATIVELY δ-PINCHED MANIFOLDS

    In this note, we will show that the fundamental group of any negatively δ-pinched formula manifold cannot be the fundamental group of a quasi-compact Kähler manifold. As a consequence of our proof, we also show that any nonuniform lattice in F4(-20) cannot be the fundamental group of a quasi-compact Kähler manifold. The corresponding result for uniform lattices was proved by Carlson and Hernández [3]. Finally, we follow Gromov and Thurston [6] to give some examples of negatively δ-pinched manifolds formula of finite volume which, as topological manifolds, admit no hyperbolic metric with finite volume under any smooth structure. This shows that our result for δ-pinched manifolds is a nontrivial generalization of the fact that no nonuniform lattice in SO(n,1)(n≥3) is the fundamental group of a quasi-compact Kähler manifold [21].

  • articleNo Access

    SOME RESULTS ON HARMONIC MAPS FOR FINSLER MANIFOLDS

    By simplifying the first and the second variation formulas of the energy functional and generalizing the Weitzenböck formula, we study the stability and the rigidity of harmonic maps between Finsler manifolds. It is proved that any nondegenerate harmonic map from a compact Einstein Riemannian manifold with nonnegative scalar curvature to a Berwald manifold with nonpositive flag curvature is totally geodesic and there is no nondegenerate stable harmonic map from a Riemannian unit sphere Sn (n > 2) to any Finsler manifold.

  • articleNo Access

    HARMONIC TWO-SPHERES IN THE SYMPLECTIC GROUP Sp(n)

    We shall exploit the Grassmannian theoretic point of view introduced by Segal in order to study harmonic maps from a two-sphere into the symplectic group Sp(n). By using this methodology, we shall be able to deduce an "uniton factorization" of such maps and an alternative characterization of harmonic two-spheres in the quaternionic projective space ℍPn.

  • articleNo Access

    ON SACKS–UHLENBECK'S EXISTENCE THEOREM FOR HARMONIC MAPS VIA EXPONENTIALLY HARMONIC MAPS

    The blow-up analysis for a sequence of exponentially harmonic maps from a closed surface is studied to reestablish an existence result of harmonic maps from a closed surface into a closed manifold whose 2-dimensional homotopy class vanishes.

  • articleNo Access

    Some rigidity theorems of harmonic maps between Finsler manifolds

    This paper is to study further properties of harmonic maps between Finsler manifolds. It is proved that any conformal harmonic map from an n(>2)-dimensional Finsler manifold to a Finsler manifold must be homothetic and some rigidity theorems for harmonic maps between Finsler manifolds are given, which improve some results in earlier papers and generalize Eells–Sampson's theorem and Sealey's theorem in Riemannian Geometry.

  • articleNo Access

    Harmonic maps from Riemann surfaces into complex Finsler manifolds

    Given a smooth map from a compact Riemann surface to a complex manifold equipped with a strongly pseudoconvex complex Finsler metric, we define the formula-energy of the map, whose absolute minimum is attained by a holomorphic map. A harmonic map is then defined to be a stationary map of the formula-energy functional. We prove that with each harmonic map is associated a holomorphic quadratic differential on the domain, which vanishes if the map is weakly conformal. Also, under the condition that the metric be weakly Kähler, we determine the second variation of the functional, and prove that any formula-energy minimizing harmonic map from the Riemann sphere to a weakly Kähler Finsler manifold of positive curvature is either holomorphic or anti-holomorphic.

  • articleNo Access

    Ricci-Bourguignon flow coupled with harmonic map flow

    In this paper, we study a coupled system of the Ricci–Bourguignon flow on a closed Riemannian manifold M with the harmonic map flow. At the first, we will investigate the existence and uniqueness for solution of this flow on a closed Riemannian manifold and then we find evolution of some geometric structures of manifold along this flow.

  • articleNo Access

    The index of harmonic maps from surfaces to complex projective spaces

    We estimate the dimensions of the spaces of holomorphic sections of certain line bundles to give improved lower bounds on the index of complex isotropic harmonic maps to complex projective space from the sphere and torus, and in some cases from higher genus surfaces.

  • articleNo Access

    Uniformization of branched surfaces and Higgs bundles

    Given a compact connected Riemann surface Σ of genus gΣ2, and an effective divisor D=inixi on Σ with degree(D)<2(gΣ1), there is a unique cone metric on Σ of constant negative curvature 4 such that the cone angle at each point xi is 2πni [R. C. McOwen, Point singularities and conformal metrics on Riemann surfaces, Proc. Amer. Math. Soc.103 (1988) 222–224; M. Troyanov, Prescribing curvature on compact surfaces with conical singularities, Trans. Amer. Math. Soc. 324 (1991) 793–821]. We describe the Higgs bundle on Σ corresponding to the uniformization associated to this conical metric. We also give a family of Higgs bundles on Σ parametrized by a nonempty open subset of H0(Σ,K2Σ𝒪Σ(2D)) that correspond to conical metrics of the above type on moving Riemann surfaces. These are inspired by Hitchin’s results in [N. J. Hitchin, The self-duality equations on a Riemann surface, Proc. London Math. Soc. 55 (1987) 59–126] for the case D=0.

  • articleNo Access

    STABILITY OF HARMONIC MORPHISMS TO A SURFACE

    Using the fact that harmonic morphisms to a surface have minimal fibres, links between the volume-stability of the fibres and the energy-stability of the map are found of manifolds without boundary. A stability result for harmonic morphisms from a manifold with boundary to a Riemann surface is also established.

  • articleNo Access

    CRITICAL POINTS OF YANG–MILLS–HIGGS FUNCTIONAL

    We use Sacks–Uhlenbeck's perturbation method to find critical points of the Yang–Mills–Higgs functional on fiber bundles with 2-dimensional base manifolds. Such critical points can be regarded as a generalization of harmonic maps from surfaces, and also a generalization of the so-called twisted holomorphic maps [15]. We prove an existence result analogous to the one for harmonic maps. In particular, we show that the so-called energy identity holds for the Yang–Mills–Higgs functional.

  • articleNo Access

    Harmonic maps on locally conformal almost cosymplectic manifolds

    We investigate harmonic maps on almost contact metric manifolds which are locally conformal to almost cosymplectic manifolds. We obtain the necessary and sufficient conditions for the holomorphy to imply harmonicity and then we find obstructions to the existence of non-constant pluriharmonic maps. We also establish some results on the stability of the identity map on a locally conformal almost cosymplectic manifold of pointwise constant ϕ-holomorphic sectional curvature.

  • articleNo Access

    Convexity of energy functions of harmonic maps homotopic to covering maps of surfaces

    We study the strict convexity of the energy function of harmonic maps at their critical points from a Riemann surface to a Riemann surface, or to the product of negatively curved surfaces. When the target is a Riemann surface and when the map is of nonzero degree, we obtain a precise formula for the second derivative of the energy function along a Weil–Petersson geodesic, which implies that the energy function is strictly convex at its critical points. When the target is the product of two surfaces where each projection of the harmonic map is homotopic to a covering map, we also prove the strict convexity of the associated energy function. As an application we prove that the energy function has a unique critical point in these cases.

  • articleNo Access

    INFINITESIMAL DEFORMATIONS OF HARMONIC MAPS AND MORPHISMS

    We survey results on infinitesimal deformations ("Jacobi fields") of harmonic maps, concentrating on (i) when they are integrable, i.e., arise from genuine deformations, and what this tells us, (ii) their relation with harmonic morphisms — maps which preserve Laplace's equation.

  • articleNo Access

    INVARIANT AND ANTI-INVARIANT RIEMANNIAN MAPS TO KÄHLER MANIFOLDS

    As a generalization of isometric immersions and Riemannian submersions, Riemannian maps were introduced by Fischer [Riemannian maps between Riemannian manifolds, Contemp. Math.132 (1992) 331–366]. It is known that a real valued Riemannian map satisfies the eikonal equation which provides a bridge between physical optics and geometrical optics. In this paper, we introduce invariant and anti-invariant Riemannian maps between Riemannian manifolds and almost Hermitian manifolds as a generalization of invariant immersions and totally real immersions, respectively. Then we give examples, present a characterization and obtain a geometric characterization of harmonic invariant Riemannian maps in terms of the distributions which are involved in the definition of such maps. We also give a decomposition theorem by using the existence of invariant Riemannian maps to Kähler manifolds. Moreover, we study anti-invariant Riemannian maps, give examples and obtain a classification theorem for umbilical anti-invariant Riemannian maps.

  • articleNo Access

    Non-conformal harmonic maps into the 3-sphere

    We present two transforms of non-conformal harmonic maps from a surface into the 3-sphere. With these transforms one can construct from one non-conformal harmonic map a sequence of non-conformal harmonic maps. We also discuss the correspondence between non-conformal harmonic maps into the 3-sphere, H-surfaces in Euclidean 3-space and almost complex surfaces in the nearly Kähler manifold S3 × S3.

  • articleNo Access

    Riemannian submersions whose total manifolds admit a Ricci soliton

    In this paper, we study Riemannian submersions whose total manifolds admit a Ricci soliton. Here, we characterize any fiber of such a submersion is Ricci soliton or almost Ricci soliton. Indeed, we obtain necessary conditions for which the target manifold of Riemannian submersion is a Ricci soliton. Moreover, we study the harmonicity of Riemannian submersion from Ricci soliton and give a characterization for such a submersion to be harmonic.

  • articleNo Access

    Clairaut Riemannian maps whose total manifolds admit a Ricci soliton

    In this paper, we study Clairaut Riemannian maps whose total manifolds admit a Ricci soliton and give a nontrivial example of such Clairaut Riemannian maps. First, we calculate Ricci tensors and scalar curvature of total manifolds of Clairaut Riemannian maps. Then we obtain necessary conditions for the fibers of such Clairaut Riemannian maps to be Einstein and almost Ricci solitons. We also obtain a necessary condition for vector field ˙α to be conformal, where α is a geodesic curve on total manifold of Clairaut Riemannian map. Further, we show that if total manifolds of Clairaut Riemannian maps admit a Ricci soliton with the potential mean curvature vector field of kerF then the total manifolds of Clairaut Riemannian maps also admit a gradient Ricci soliton and obtain a necessary and sufficient condition for such maps to be harmonic by solving Poisson equation.